Dec 28, 2012
Mine didnt make me gain weight either. Ive been on it for like maybe 4 or 5 years now. Do you guys think im gonna have fertility problems?
And if it does work, and you get off it- acne may come back
It can increase your appetite and then if you eat more then usual, you may or may not gain weight. And if for some reason the birth control itself IS giving you weight gain, you're on the wrong one and you need to switch.
And birth control shouldn't give you fertility problems.
BC actually can make your weight increase. I gained about 10-15 lbs when I first went on it, not because I was eating more, but because the hormonal changes made my body get more shapely. My hips and boobs filled out, basically, so I didn't mind too much. It was kind of a shock getting on the scale and seeing 130-135 instead of 120, but it didn't really show that much.
@ Allison. I was on BC for 15 yrs. went off it about 5 mos ago and got preggers 3 mos after that. I did miscarry but not problems getting pregnant and still no acne. I think I finally old enough to not have to worry about it. I'll be 32 next month
I Guess It Depends On The Person Because BC Made Me And Most People I Know Gain Alot Of Weight! Be Careful Because You Dont Want To Gain Weight Just Because Of 'Acne Problems', Losing Weight Isn't As Easy As 'Popping A Pimple'.
YES! I'm 14 and a couple of years ago I was DESPERATE, so my mom got me on a birth control called Tri-Sprintec and it has helped me SO MUCH. Before my face was COVERED in acne. On a scale of 1-10, before it was about 8.5, now it's about a 2! It REALLY works!(:
See a dermatologist! They have prescription medications and techniques just for acne. I'd go to them before trying birth control. I had to go on it because I've had ovarian cysts. It did not change my acne that much. I also still get really bad PMS breakouts. Dermatology is the way to go.
Birth control pills help with acne and you do NOT have to be sexually active to make them work on acne. You can get pregnant after you go off them. They don't cause heavy wait gain. I bloated maybe a couple of pounds of water. They help a little with cramps and lighten your period. I'm on Ortho- Try- Cyclen which had been around for years, so side effects and benefits are pretty well documented. You'd want to talk to a dr. About stuff like family history of breast cancer and high blood pressure before going on them.
Personally, they have been really helpful for my skin. There are other prescription options for acne too
If your dr. judges you get a new dr. Hope this is helpful.
Thanks so much! I'll take everything into consideration. I really want clear skin but I don't want to end up with a fat body
I think people just bloat a little water weight for the first couple of months. Ask the dr. There are more options too, such as antibiotics, etc.
It depends on the person but a lot of people I know it hasn't helped.
Asking the internet is a good place to start, but the only person who can give you correct information is your doctor. I hear a lot of myths and urban legends in this forum, and your doctor can sort that out for you. It helps some women who have hormonal acne. If your acne is generally around your jaw and cheeks, it's probably internal factors like hormones and diet, while T-Zone acne is more likely caused by products and excess oil (generally). Birth control will only have an affect on acne that's caused by excess androgens (a hormone), which is why it helps some people but not others.
Then again, it depends on the kind of birth control you get. The pill is taken daily, so it really evens things out. But others (which are more effective at preventing pregnancy) like an IUD or Implanon can make acne worse because they are a concentrated dose of hormones. I have the Implanon implant, and although it's making sure I definitely don't get pregnant and I didn't have a period at all for 2.5 years (score!), it's made my acne worse.
(PS: antibiotics stop your birth control from working. I know at least 3 women who got pregnant while on The Pill because they took antibiotics!!! If you're trying to fix your acne by taking both at the same time, you're not doing yourself any favors.)
Only the pill will help, and itll only help if your acne is hormonal. You do NOT have to be sexually active for it to work, lmfao.
Okay so it is true that bc will work if you acne is hormonal. Skincare for acne prone skin can be tricky it all depends on if your acne is hormonal (around that time of the month) or if you're constantly broken out. If you're only broken out during that time of the month I'd recommend using a spot treatment. Just in the areas you need it and use basic face wash, oil free moisturizer and a mask/exfoliater a couple times a week. If you're break outs are more consistent then I would get on a consistent routine. With acne prone skin you need to be religious with your skincare. it doesn't matter what quality you use. the more you use it consistently the better it will be for you. I will say if you spend a little more you will get better ingredient quality but I understand skincare and makeup don't always fit into the budget. That being said if you go on bc that will still help to regulate period to be more regular as well as have less cramps and not as heavy periods. So you can always they the bc and if it doesn't help with your skin at least you have better periods and you have a better grip on what your akin is doing.
You should take Biotin, it's a vitamin b that helps skin nails and hair, If you have cramps put a heating pad on your stomach. Do not go to birth control for helping with acne and cramps it could damage your eggs
Birth control will make you gain weight. Biotin actually causes acne for many people. Use benzoyl peroxide I would suggest 2% even though it is not much it will work eventually just be patient give it about two months and be careful if you use makeup it can cause more acne.
Also drinking water will do wonders for the skin but u literally have to drink at least 8 glasses a day to see a difference
Mayra-Birth control doesnt make you gain weight, you just get bloated and adds about 5-10 pounds in water weight, which sheds within a few weeks or less.
Birth control pills do not damage your eggs, but yes antibiotics effect . Ten pounds of water weight sounds really unlikely. Lot of scary sounding urban myths here
Antibiotics effect the pills
I'm not really worried about If I'd have trouble getting pregnant in the future and as Rebecca said 10 pounds of water weight is scary!
Okay. I'm on the pill for horrible monster cramps and it works wonders. Give the internet a good look. THERE IS NO EVIDENCE THAT THE PILL MAKES YOU GAIN WEIGHT! The reason why this myth started is because so many people start taking it in their early teens, a time when people's bodies naturally change and they tend to gain weight. It is also a myth that it affects your ability to have children later. Again there is no evidence for this. It IS true that antibiotics make the pills not work, however any doctor/pharmacist worth their salt knows that and will tell you. It is true that some pills work for some and don't work for others. (Not meaning they won't protect you from pregnancy, meaning they might make you a crazy lady) This is because they are hormonal drugs and that can affect your moods. The first pill I tried made me incredibly depressed, but we discovered this within three weeks, I went off the pill for 4 weeks and then tried another one, which works fine and I've been on it for years. The only times you should be wary of the pill is if you are over 35 and a smoker (now I sound like a commercial). This is because the pill can increase your risk of blood clots, but you generally have to be fairly unhealthy to begin with for this to be an issue. (I am basically summarizing for you the medical label on my pill container.) After I went off the high-estrogen ones (which happened to be yaz which I don't believe is still on the market), I've never had an issue. I personally don't see much of a benefit when it comes to acne, since mine cystic and hormonal and still occurs on that lovely cycle, however my body acne is almost entirely gone. I hope this helps! I'm not a medical professional by any means, but I get annoyed when I see people promoting the fake-sex-ed trash I was taught in Catholic school. =) Good luck!
Dec 29, 2012
Thank you so much Anne!
Comments and topics that do not comply with these rules will be removed by Beautylish Staff.
Repeat offenders may be banned.
Beautylish is a diverse, positive and respectful community. It’s okay to disagree with someone, but be constructive and don’t be rude.
We have a zero tolerance policy toward rude comments, negativity and harassment.
Make posts easy to understand by using proper spelling, grammar and capitalization. Post topics in the correct category and do not make duplicate posts.
Duplicate, miscategorized, and difficult to understand posts will be deleted by Beautylish Staff.
Avoid self-promotion or commercial messages. Don’t post other people’s work and claim it as your own.
Contests, giveaways, swaps and exchanges are not allowed on Beautylish.
Use the flag button to report inappropriate or disrespectful behavior,
or email us at email@example.com.